Hannah, you are not rude, and you certainly have great bedside manners. You have a medical history and opinions that someone a lot older than you normally would have. When you post something here, it is genuine, honest and informative. Anyone who has another opinion of your experiences hasn't, obviously, seen and read what you have been through. I always appreciate your posts. They certainly have helped me.View Thread
Hannah, I'm glad you're back. Missed you and was worried about you too.
I agree...and I know I couldn't survive on pineapple and wheat. I didn't respond to this post because I didn't quite know what to say.
LaurieBeth, I have read your post several times, and really did not quite know how to respond. While this has worked for your daughter, and thank God for that, it isn't a "diet" that I could follow very easily. My husband and I are both retired and we both have medical issues, I am the one with UC, and I do know that if I follow good eating habits (what I mean by that is, I know what my system can tolerate and what it can't), I do fine. My husband, on the other hand, is careful what he eats because he has had throat cancer and quadruple heart surgery. All of his problems have been many years ago, and with exercise and being "smart" with what he eats, he does OK. So, our eating habits are, we feel, pretty much under control and we're doing just fine at this time.
Again happy this has worked for your daughter.That's what is important here.
Again, welcome back Hannah!!!! Hope all is well with you.View Thread
Let your Dr. know. As you continue to taper down, the bleeding may lighten up. And sometimes it takes more than one go-round with the prednisone. Glad you're feeling somewhat better. And these symptoms are normal when you've never been on this med before. Your body does adjust to it eventually.
I do hope that this is the answer for your UC. As I have said before tho, keep in touch with your Dr. That is very important. And, keep in touch with us. We'll help you through this in any way we can.View Thread
Prednisone is a good/awful drug, but it does work for so many maladies. UC being one of them. I was on it for about 3-1/2 years, big doses, tapering down to much smaller doses, but it does work for UC. Tapering and getting off of it completely is another thing. But what you are feeling is quite normal as far as side effects go. How high of a dose are you on? Normally a larger does is prescribed to "get it going" to help ease some of the UC symptoms. It does do that too. Has your Dr. said when you will start tapering the dose? I'm sure he/she wants to be sure that it is working for your symptoms before a taper is begun.
All I can say is this will probably help with your UC, but then again, sometimes it doesn't help some people. That's just the way it goes. I'm off of it now, my UC is under control, but I do have my bouts with flares but I do not want to start on prednisone again. I'm also on Lialda, which is mesalamine, which also helps, but it is VERY expensive. The good thing about prednisone is that it is inexpensive.
Your symptoms may edge down somewhat after another week or so, but the shakiness and tension is quite normal. Keep in touch with your doctor and let him/her know about your symptoms and go from there. Remember, hopefully you will be one of the many who has positive results with it.
Let us know how you're progressing, OK? There are so many on this site that can give you positive reinforcement...in other words, been there, done that. Makes us all feel that we're not alone out here when we hear others are going through the same thing.View Thread
All I can say to both of you (0780) and dejavue, is WOWWWWW!!! I have never heard of anything so "involved" as what the two of you are/have endured, and I'm not kidding either. God bless both of you....we're here for you when you want to vent, and remember, we do care. Keep us updated, OK?
Prednisone helped me tremendously, but trying to "give it up" is not easy. You have to taper VERY GRADUALLY. I was finally able to stop taking it but it took awhile. It is, however, for a lot of patients of UC or Crohns, very successful is controlling the symptoms of these diseases. But, like any other drug, it helps some, but not everyone. I don't know how long you've been on it, but give it a little time and let your system try to adjust to it. If after a few weeks you don't notice a difference, contact your Dr. for suggestion on what to do next. 40 mg is a big dose and you should see a difference within a week or 10 days. But again, that was my timetable and everyone is different.
Let us know how you're doing, ok? I hope you doing better.View Thread
It's too bad you have to wait that long for your appt. You might try what I've done before...call back and tell them that if they have a cancellation, to call you. It has worked for me a couple of times. They don't like cancellations and will try to fill that time slot if they can.
I'm sure your run with the kids will be fine. Remember to think positive thoughts and not about what you're afraid might happen. This does work. Just concentrate on your adorable kids and how lucky you are to have them. Positive thinking...it does work!View Thread
I was diagnosed with UC almost 5 years ago and it hasn't always been an easy trip. I have found that fresh veggies and fresh fruit are no-nos, but then again, that's for me, and some with UC can eat these items with relatively few problems.
Fried foods, of course, are a no-no. But I have also found that what might not bother me one time I eat something, the next time I try it, I have a problem with it. We just never know. It's kind of a hit and/or miss situation.
Try to keep track of what does and doesn't affect him. That's about the best advice I can give you. And, has his Dr. tested him to see if he's lactose intolerant? Do dairy product seem to bother him?
I try to eat broiled foods, ie chicken breast, a nice baked potato, or rice, or some pasta like wide egg noodles. It's just difficult to pin down a certain diet that will agree with your hubby's system.
I wish I could be more helpful. Again, however, keep track of what he likes, does it affect him or not, and write it down so you don't forget some of these things. You are willing to help him, so that goes a long way.
Let us know how things are going for him, OK? It might take awhile to really figure this out, but I have confidence that you can do it. And ask his Dr. for any suggestions as far as diet goes.
Well, it could be several things. IBS (Irritable bowel Syndrome), Ulcerative Colitis, Crohns, or any number of other things. You need to see your doctor so he can further evaluate your symptoms and maybe run some tests to make a diagnosis.
Please do not put this off. You could become somewhat dehydrated from the diarrhea, so make the appointment and find out what is going on. Meantime, drink plenty of liquids, ie water, or Gatorade, etc. This is important to offset possible dehydration. You're a runner, so you are familiar with these things.
Keep us posted on how you're doing, ok? We're here for you and want to help in any way possible.View Thread
I had been on prednisone off and on for years and never experienced stomach pain. Now that doesn 't mean that it can't/doesn't cause that pain. But I am thinking that the combo of the meds you took and the screwdrivers could be the culprit here. I'm just saying.....View Thread